I am going bald, but after reviewing the several sexual side effects from Propecia that are in the drug warnings, I am afraid to take this drug. Is this a real concern or am I over-reacting?
I believe that like most men, any potential threat to your manhood should scare the hell out of you. There are many ways to answer this question. The official FDA studies show that the difference between the placebo group and those that actual took Propecia, is less than 1% of men are impacted by a reduction of libido (sexual drive). There is also a very small percentage of men who have ‘sexual dysfunction’ (I hate this term because is implies that something is ‘broken’) which can be made worse by Propecia. The risk for worsening sexual dysfunction is in the order of 5%. So the proper answer to this question is that there is a very small risk of some type of libido or sexual performance impact by Propecia.
Men are highly suggestive, so if a man thinks that he is going to be the one out of a 100 men who have a decreased libido or sexual performance, men can easily talk themselves into this side effect. If the problem is one of sexual performance (unable to have the penis work the way the man wants it to work), then there may be issues that need to be treated with drugs like Viagra, Cialis, Levitra or the like. There is no need to sacrifice your hair just because your penis does not work as well as it did when you were 16 years old. Hair loss, libido and sexual function have one thing in common in that they are impacted by male hormones. If something is wrong with any of these three, please see a good doctor and fix the problem. I believe it is possible to have a good sex life and get your hair back or prevent it’s loss, so get a doctor involved with your problem if you have one.